MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that during the intraocular lens (iol) implant procedure, two pre-load devices were used.With each device, the piston consistently pushed past the iol on the right side, causing both iols to be squeezed.There was no patient contact, and the procedure was completed on the same day.Additional information was requested and received, confirming that both devices were used during the same surgery.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The device with the lens was returned loose in a bag.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced under the trailing optic edge.The lens was rotated, folded sideways.Both haptics were tucked in the folded.The trailing haptic was broken by the plunger underride.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.A non-qualified viscoelastic was indicated.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The root cause for the reported advancement issue may be related to a failure to follow the instruct for use (ifu).A plunger underride was observed.A non-qualified viscoelastic was indicated.The ifu instructs: during device preparation and implantation of the company intraocular lens (iol) with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the "fill-to" line on the nozzle tip.This will require approximately 0.2 milliliters (ml) of ovd.Only use a company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become "stuck" in the device.The ifu instructs: take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the "fill-to" line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.Plunger underride may occur: due to rapid advancement faster than the ifu recommended rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become "stuck" in the device allowing the plunger to override/underride the lens.If the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Topcoat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22747240
Report Number1119421-2025-02197
Device Sequence Number4565378
Product Code KYB
UDI-Device Identifier00380652394796
UDI-Public(01)00380652394796(17)280122(11)250123(10)15977791
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15977791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAUSCH AND LOMB EYEFILL H.D.
Patient SexUnknown